Drug samples taken after a recent rash of suspected heroin overdoses have come back from Health Canada labs as straight Fentanyl.
On October 12, the Vancouver Police Department issued a warning to local drug users following an abnormally large number of overdoses. To date, there have been nearly three dozen overdoses, including one death, largely in the Downtown Eastside.
Samples of the drug responsible for those overdoses were sent to Health Canada labs for testing. While initially believed to be a high-grade heroin, test results show the substance to be Fentanyl, a very potent and potentially lethal drug. It has a potent effect that is between 80 to 100 times more powerful than morphine.
Drug users are urged to be extremely cautious, not consume drugs alone, and if possible utilize the services of INSITE, which is staffed by medical personnel that can intervene in the event of an overdose.
Anyone who sees someone appearing to be in medical distress is urged to call 9-1-1 without delay.
Drug users who have used and don’t feel well, should seek medical attention or help immediately.
Source: VPD | Feature Image: Cocaine and Fentanyl via Shutterstock